In the past year, I have only used the Lortab twice. Both times were when I honestly could not function due to the pain I was experiencing. There have been times when I was tempted to use it because my body hurt so much, but I was always able to tell myself, "It could be worse, you know. It's not really necessary at the moment."
That's what I kept telling myself yesterday, from the moment I awoke at 6am due to the pain radiating through my whole body. As the day progressed and after taking as much Ibuprofen as I could without poisoning myself, I couldn't take it anymore.
Honestly, I don't remember much of what happened yesterday. I vaguely recall agreeing to go swimming with a friend next Monday morning on Labor Day -- at least, I think that I did. And I also vaguely remember my sister coming over to have lunch with me. And I vaguely remember someone walking on the roof of my house (they were speaking Spanish, so I think they were the roofers the complex owners hired to patch holes in the tiles). Other than that I only remember feeling like I had television static in my brain and snowflakes in front of my eyes.
Usually when I've taken Lortab, it puts me to sleep for 12 to 14 hours. This time I didn't feel particularly tired. It was weird. It's weird today, too. I'm feeling a bit hungover. Granted, I've never actually been hungover so I don't really know what it's like, but this is just bizarre. My head is still fuzzy, my stomach hurts, and I have to focus really hard on whatever I'm doing or I cannot figure out what's going on. Not to mention driving was a terrifying experience. Hey, you do what you gotta do. Good thing it was only a 2 minute drive to work and 2 minutes back. I didn't go grocery shopping, so I was mostly smart.
The pain hasn't gone away, either. The Lortab numbed everything very well for about three hours yesterday, but then it stopped working. Fuzzy brain and seizing muscles were not pleasant. Still isn't pleasant!
Dad told me not to take the Lortab again for awhile because "that stuff can be very addicting." To which I reply, are you serious? Why on earth would anyone want to feel like that all the time? It's absolutely miserable! It's been over 24 hours since I first took the pill and I still feel awful. It boggles my mind that anyone would voluntarily seek out a drug that makes one so very...fuzzy (it's really the only word that I can think of that describes the way this feels).
I'd be a terrible drug addict. I get very tired of the side effects and never want to take the stuff again. It helped for a little while -- it was so great to not hurt for a few hours. I'm kind of rethinking the necessity of the pain killer though. I'd almost rather deal with the pain than take the drug. The after effects suck.
As a side note, I feel so anxious all of the sudden. Really insecure and kind of freaking out, but I don't know why. Actually, it's almost funny -- the wind is blowing and whistling around my house, and I keep jumping at noises and stuff (like that's new?). Alternately jittery and sluggish.
Don't do drugs. They screw you up. Even if they appear necessary, I'm thinking that my original philosophy is the better way to go: whenever possible, do not take pills. Medication doesn't solve your problems!